Precise Asymptotics in Strong Limit Theorems for Self-normalized Sums of Multidimensionally Indexed Random Variables

  • Dianliang DengEmail author
  • Zhitao Hu
Part of the Fields Institute Communications book series (FIC, volume 76)


The present paper discusses the precise asymptotic behaviours for the deviation probabilities of self-normalized sums of multidimensionally indexed random variables. The precise asymptotics for the general deviation probabilities are derived. Many known theorems for self-normalized sums of random variables can follow from the given results, and thus the precise asymptotics in the complete moment convergence, law of iterated logarithm and large deviation for self-normalized sums are generalized from one-dimensionally indexed random variables to multidimensionally indexed random variables.



The first author’s research is partly supported by the Natural Sciences and Engineering Research Council of Canada.


  1. 1.
    Csörgő, M., Martsynyuk, Y.V.: Functional central limit theorems for self-normalized least squares processes in regression with possibly infinite variance data. Stoch. Process. Appl. 121, 2925–2953 (2011)CrossRefGoogle Scholar
  2. 2.
    Csörgő, M., Szyszkowicz, B., Wang, Q.: Darling-Eredős theorem for self-normalized sums. Ann. Probab. 31, 676–692 (2003)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Csörgő, M., Szyszkowicz, B., Wang, Q.: Donsker’s theorem for self-normalized partial sums processes. Ann. Probab. 31, 1228–1240 (2003)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Dembo, A., Shao, Q.M.: Self-normalized large deviations in vector spaces. In: Eberlein, E., Hahn, M., Talagrand, M. (eds.) Progress in Probability, vol. 43, pp. 27–32. Springer-Verlag (1998). ISBN: 978-3-0348-9790-7Google Scholar
  5. 5.
    Deng, D.: Self-normalized Wittmann;s laws of iterated logarithm in Banach space. Stat. Probab. Lett. 77, 632–643 (2007)zbMATHCrossRefGoogle Scholar
  6. 6.
    Deng, D.: Precise asymptotics in the deviation probability series of self-normalized sums. J. Math. Anal. Appl. 376, 136–153 (2010)CrossRefGoogle Scholar
  7. 7.
    Giné, E., Götze, F., Mason, D.M.: When is the Student t-statistics asymptotically standard normal? Ann. Probab. 25, 1514–1531 (1997)zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Griffin, P.S., Kuelbs, J.: Self-normalized laws of the iterated logarithm. Ann. Probab. 17, 1571–1601 (1989)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Griffin, P.S., Kuelbs, J.: Some extensions of the LIL via Self-normalized sums. Ann. Probab. 19, 380–395 (1991)zbMATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Griffin, P.S., Mason, D.M.: On the asymptotic normality of self-normalized sums. Math. Proc. Camb. Philos. Soc. 109, 597–610 (1991)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Gut, A.: Marcinkiewicz laws and convergence rates in the law of large numbers for random variables with multidimemsional indices. Ann. Probab. 6, 469–482 (1978)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Gut, A.: Convergence rates for probabilities of moderate deviations for sums of random variables with multidimensional indices. Ann. Probab. 8, 298–313 (1980)zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Gut, A., Sp\(\check{a}\) taru, A.: Precise asymptotics in some strong limit theorems for multidimensionally indexed random variables. J. Multivar. Anal. 86, 398–422 (2003)Google Scholar
  14. 14.
    Hall, P.: On the effect of random norming on the rate of convergence in the central limit theorem. Ann. Probab. 16, 1265–1280 (1988)zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    Hardy, G.H., Wright, E.M.: An Introduction to the Theory of Numbers, 3rd edn. Oxford University Press, Oxford (1954)zbMATHGoogle Scholar
  16. 16.
    Jiang, C., Yang, X.: Precise asymptotics in self-normalized sums iterated logarithm for multidimensionally indexed random variables. Appl. Math. J. Chin. Univ. Ser. B 22, 87–94 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  17. 17.
    Jing, B.Y., Shao, Q.M., Wang, Q.Y.: Self-normalized Cramér type large deviations for independent random variables. Ann. Probab. 31, 2167–2215 (2003)zbMATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Liu, W.D., Lin, Z.Y.: Precise asymptotics for a new kind of complete moment convergence. Stat. Probab. Lett. 76, 1787–1799 (2006)zbMATHCrossRefGoogle Scholar
  19. 19.
    Mason, D.M., Shao, Q.M.: Bootstrapping the student t-statistic. Ann. Probab. 29, 1435–1450 (2001)zbMATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Nagaev, S.V.: The Berry-Esseen bound for self-normalized sums. Sib. Adv. Math. 12, 79–125 (2002)zbMATHMathSciNetGoogle Scholar
  21. 21.
    Pang, P., Zhang, L., Wang, W.: Precise asymptotics in the self-normalized law of iterated logarithm. J. Math. Anal. Appl. 340, 1249–1261 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  22. 22.
    de la Pena, V., Klass, M., Lai, T.Z.: Self-normalized processes: exponential inequalities, moment bounds and iterated logarithm laws. Ann. Probab. 32, 1902–1933 (2004)zbMATHMathSciNetCrossRefGoogle Scholar
  23. 23.
    Shao, Q.M.: Self-normalized large deviations. Ann. Probab. 25, 285–328 (1997)zbMATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Shao, Q.M.: Cramér-type large deviation for Student’s t statistic. J. Theor. Probab. 12, 387–398 (1999)CrossRefGoogle Scholar
  25. 25.
    Slavova, V.V.: On the Berry-Esseen bound for Students statistic. In: Kalashnikov, V.V., Zolotarev, V.M. (eds.) Stability Problems for Stochastic Models. Lecture Notes in Mathematics, vol. 1155, pp. 355–390. Spinger, Berlin (1985)CrossRefGoogle Scholar
  26. 26.
    Stout, W.F.: Almost Sure Convergence. Academic, New York/San Francisco/London (1974)zbMATHGoogle Scholar
  27. 27.
    Sp\(\check{a}\) taru, A.: Exact asymptotics in log log lowas for random fields. J. Theor. Probab. 17, 943–965 (2004)Google Scholar
  28. 28.
    Wang, Q.: Limit theorems for self-normalized large deviation. Electron. J. Probab. 10, 1260–1285 (2005)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Wang, Q., Jing, B.Y.: An exponential nonuniform Berry-Esseen bound for self-normalized sums. Ann. Probab. 27, 2068–2088 (1999)zbMATHMathSciNetCrossRefGoogle Scholar
  30. 30.
    Zhao, Y., Tao, J.: Precise asymptotics in complete moment convergence for self-normalized sums. Comput. Math. Appl. 56, 1779–1786 (2008)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of ReginaReginaCanada
  2. 2.Department of Mathematics and InformationChang’An UniversityShanxiChina

Personalised recommendations